Texas, 2002

Hail in Texas, March 1, 2002

March 1, 2002 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 1, 2:45 PM CST, 22 minutes earlier.

Area forecast discussion, Mar 1, 2:45 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST FRI MAR 1 2002

AT PRESENT...SURFACE WARM FRONT PUSHING ONTO THE SE TX/SW LA
COAST...WHILE COLD FRONT STILL STRETCHING FROM MO/SC KS/PANHANDLES
OF OK AND TX.  RAIN AND THUNDERSTORMS CONTINUE TO PUSH EWD MAINLY
ACROSS THE SRN HALF OF THE CWFA IN RESPONSE TO SEVERAL UPPER LEVEL
IMPULSES SHOOTING ACROSS THE SW UPPER FLOW.

WARM FRONT WILL CONTINUE TO PUSH NEWD TONIGHT WHILE SURFACE FRONT
SAGS TO THE SE AND EVENTUALLY SQUEEZES THE WARM FRONT OFF AND OUT OF
THE REGION.  WILL SEE GREATEST RAIN CHANCES ASSOCIATED WITH UPPER
LEVEL FEATURE AND WARM FRONT TONIGHT...UNTIL LATE IN THE WEE HOURS
ACROSS THE NW SECTIONS WHEN THE COLD FRONT ARRIVES.  LOOKS LIKE THE
RAINFALL AMOUNTS ASSOCIATED WITH THE COLD FRONT ARE NOT ALL THAT
IMPRESSIVE.

AS FOR SEVERE THUNDERSTORMS...LOOKS LIKE MODELS SHOW INSTABILITY
MAINLY FURTHER S OF THE REGION FOR TONIGHT AND TOMORROW...WHICH
AGREES WITH LATEST SPC OUTLOOK...TAKING THE CWFA OUT OF THE SLIGHT
RISK.

MOISTURE WITH THIS SYSTEM APPEARS TO MOVE OUT MUCH QUICKER THAN
PREVIOUSLY THOUGHT YESTERDAY.  THEREFORE...WILL LEAVE OUT MENTION OF
ANY PRECIP FOR SAT NT AND SUN.  AS FOR DURING THE DAY SAT...WILL SEE
MORNING HIGHS IN THE NW HALF OF THE REGION...WITH FALLING
TEMPERATURES IN THE AFTERNOON.  HOWEVER...IT LOOKS TEMPERATURES WILL
STAY WARM ENOUGH WHILE PRECIPITATION IS STILL AROUND TO BE ALL
RAIN...AND NOT FROZEN.  THEN SAT NT THE BIG FREEZE MOVES OVER THE
AREA WITH TEMPERATURES FALLING TO WELL BELOW NORMAL READINGS FOR SAT
NT THROUGH SUN NT.  THE NEXT SHOT FOR RAIN WILL COME BY MID WEEK AS
TEMPERATURES WARM...SOUTHERLY FLOW RETURNS...AND ANOTHER WEATHER
SYSTEM APPROACHES.

20

PRELIMS...

SHV 047/058 024/040 020 5400
MLU 045/067 028/040 023 7500
TXK 045/051 020/035 020 4400
TYR 048/053 018/038 017 3300
LFK 048/056 018/042 017 4300

.SHV...NONE.

In the hours before

Special weather statement, Mar 1, 10:30 AM CST, 4 hours 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011740-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST FRI MAR 1 2002

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATE AREA MAINLY FOR TONIGHT.

SHOWERS ALONG WITH A FEW ELEVATED THUNDERSTORMS WILL CONTINUE
THROUGH THE AFTERNOON HOURS ACROSS THE REGION.  LATER THIS
EVENING...A WARM FRONT CURRENTLY OVER THE SOUTHEAST TEXAS THROUGH
SOUTH LOUISIANA GULF COAST WILL MOVE NORTHWARD INTO THE AREA
INCREASING OUR INSTABILITY AND THUS OUR THUNDERSTORM ACTIVITY
POTENTIAL.  THIS ACTIVITY WILL BE AHEAD OF AN APPROACHING COLD FRONT
CURRENTLY OVER KANSAS AND THE PANHANDLES OF TEXAS AND OKLAHOMA.  THE
FRONT WILL BE PUSHING ACROSS THE AREA BEGINNING EARLY SATURDAY FROM
THE NORTHWEST.

ACTIVATION OF SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND
EMERGENCY MANAGEMENT...MAY BE NEEDED TONIGHT.

The radar

The Shreveport radar (KSHV), 47 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harrison

When
March 1, 3:07 PM CST
Where
Harrison County, 2 mi S of Gill
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.367, -94.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281109.